Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter March 11, 2021

Einstein tori and crooked surfaces

  • Jean-Philippe Burelle EMAIL logo , Virginie Charette , Dominik Francoeur and William M. Goldman
From the journal Advances in Geometry

Abstract

In hyperbolic space, the angle of intersection and distance classify pairs of totally geodesic hyperplanes. A similar algebraic invariant classifies pairs of hyperplanes in the Einstein universe. In dimension 3, symplectic splittings of a 4-dimensional real symplectic vector space model Einstein hyperplanes and the invariant is a determinant. The classification contributes to a complete disjointness criterion for crooked surfaces in the 3-dimensional Einstein universe.

Funding statement: Burelle, Charette and Francoeur gratefully acknowledge partial support from the Natural Sciences and Engineering Research Council of Canada. We also gratefully acknowledge partial support from the US National Science Foundation, in particular grants DMS 1406281 and, especially DMS 1107367 “Research Networks in the Mathematical Sciences: Geometric structures And Representation varieties” (the GEAR Network)

  1. Communicated by: T. Leistner

References

[1] T. Barbot, V. Charette, T. Drumm, W. M. Goldman, K. Melnick, A primer on the (2 + 1) Einstein universe. In: Recent developments in pseudo-Riemannian geometry, 179–229, Eur. Math. Soc., Zürich 2008. MR2436232 Zbl 1154.5304710.4171/051-1/6Search in Google Scholar

[2] J.-P. Burelle, V. Charette, T. A. Drumm, W. M. Goldman, Crooked halfspaces. Enseign. Math. 60 (2014), 43–78. MR3262435 Zbl 1308.5304010.4171/LEM/60-1/2-4Search in Google Scholar

[3] V. Charette, Affine deformations of ultraideal triangle groups. Geom. Dedicata 97 (2003), 17–31. MR2003687 Zbl 1041.5700710.1023/A:1023632111963Search in Google Scholar

[4] V. Charette, T. A. Drumm, W. M. Goldman, Proper affine deformations of the one-holed torus. Transform. Groups 21 (2016), 953–1002. MR3569564 Zbl 1366.5305010.1007/s00031-016-9413-6Search in Google Scholar

[5] V. Charette, D. Francoeur, R. Lareau-Dussault, Fundamental domains in the Einstein universe. Topology Appl. 174 (2014), 62–80. MR3231611 Zbl 1297.5305110.1016/j.topol.2014.06.011Search in Google Scholar

[6] J.-L. Clerc, K.-H. Neeb, Orbits of triples in the Shilov boundary of a bounded symmetric domain. Transform. Groups 11 (2006), 387–426. MR2264460 Zbl 1112.3201010.1007/s00031-005-1117-2Search in Google Scholar

[7] J. Danciger, F. Guéritaud, F. Kassel, Fundamental domains for free groups acting on anti-de Sitter 3-space. Math. Res. Lett. 23 (2016), 735–770. MR3533195 Zbl 1355.8300510.4310/MRL.2016.v23.n3.a10Search in Google Scholar

[8] J. Danciger, F. Guéritaud, F. Kassel, Margulis spacetimes via the arc complex. Invent. Math. 204 (2016), 133–193. MR3480555 Zbl 1344.3003510.1007/s00222-015-0610-zSearch in Google Scholar

[9] C. Frances, The conformal boundary of Margulis space-times. C. R. Math. Acad. Sci. Paris 336 (2003), 751–756. MR1989275 Zbl 1040.5307810.1016/S1631-073X(03)00170-5Search in Google Scholar

[10] C. Frances, Lorentzian Kleinian groups. Comment. Math. Helv. 80 (2005), 883–910. MR2182704 Zbl 1083.2200710.4171/CMH/38Search in Google Scholar

[11] W. M. Goldman, Crooked surfaces and anti-de Sitter geometry. Geom. Dedicata 175 (2015), 159–187. MR3323635 Zbl 1350.5700110.1007/s10711-014-0034-8Search in Google Scholar

Received: 2018-09-05
Accepted: 2019-08-28
Published Online: 2021-03-11
Published in Print: 2021-04-27

© 2021 Walter de Gruyter GmbH, Berlin/Boston

Downloaded on 4.12.2023 from https://www.degruyter.com/document/doi/10.1515/advgeom-2020-0023/html
Scroll to top button